Alert archive / Tennessee / Severe Thunderstorm Warnings in 2011
Severe Thunderstorm Warning 295, NWS Nashville, TN
NWS Nashville, TN issued this severe thunderstorm warning at Jun 17, 2011, 1:42 PM CDT for Benton County, Houston County, Humphreys County, Tennessee. It was in force for 39 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 17, 2011, 1:42 PM CDT (18:42 UTC)
- Expired
- Jun 17, 2011, 2:21 PM CDT
- In force
- 39 min
- Issued by
- NWS Nashville, TN
- Area
- Storm-based polygon
Counties Benton County, TN, Houston County, TN, Humphreys County, TN
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 12:00Z, 6.7 hours before the alert went out and 120 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 148 J/kg
- Mixed-layer CIN
- -83 J/kg
- Mixed-layer LCL
- 1183 m above ground
- 0-6 km bulk shear
- 8 kt
- 0-1 km storm-relative helicity
- 23 m²/s²
- 0-3 km storm-relative helicity
- 36 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
930
WUUS54 KOHX 171842
SVROHX
TNC005-083-085-171945-
/O.NEW.KOHX.SV.W.0295.110617T1842Z-110617T1945Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NASHVILLE TN
142 PM CDT FRI JUN 17 2011
THE NATIONAL WEATHER SERVICE IN NASHVILLE HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
WESTERN HOUSTON COUNTY IN MIDDLE TENNESSEE...
NORTHEASTERN BENTON COUNTY IN MIDDLE TENNESSEE...
NORTHWESTERN HUMPHREYS COUNTY IN MIDDLE TENNESSEE...
* UNTIL 245 PM CDT
* AT 140 PM CDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING ONE INCH DIAMETER HAIL...
AND DAMAGING WINDS IN EXCESS OF 60 MPH. THE STORM WAS NEAR BIG
SANDY...MOVING EASTSOUTHEASTAT 15 MPH.
* LOCATIONS IMPACTED INCLUDE...
TENNESSEE RIDGE...
ERIN...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
PLEASE REPORT HAIL...STRONG WINDS OR WIND DAMAGE TO THE NATIONAL
WEATHER SERVICE BY CALLING TOLL FREE...1 8 7 7 6 3 3 6 7 7 2. DO NOT
STAY OUTDOORS IF YOU ARE IN THE PATH OF SEVERE THUNDERSTORMS.
&&
LAT...LON 3637 8804 3636 8799 3635 8798 3636 8796
3635 8793 3633 8788 3634 8781 3631 8764
3607 8774 3620 8810
TIME...MOT...LOC 1842Z 286DEG 12KT 3626 8796
$$
FORECASTER:BOYD2 follow-up statements
964
WWUS54 KOHX 171903
SVSOHX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NASHVILLE TN
203 PM CDT FRI JUN 17 2011
TNC005-083-085-171945-
/O.CON.KOHX.SV.W.0295.000000T0000Z-110617T1945Z/
HOUSTON TN-BENTON TN-HUMPHREYS TN-
203 PM CDT FRI JUN 17 2011
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR NORTHWESTERN
HUMPHREYS...NORTHEASTERN BENTON AND WESTERN HOUSTON COUNTIES UNTIL
245 PM CDT...
AT 157 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 9 MILES
SOUTHWEST OF TENNESSEE RIDGE...OR 12 MILES SOUTHWEST OF ERIN...MOVING
EAST AT 15 MPH. ALTHOUGH THE LEAD STORM HAS WEAKENED...THERE IS ALSO
A TRAILING STORM WITHIN THE SAME POLYGON THAT HAS THE POTENTIAL TO
PRODUCE SEVERE WEATHER. RECENT LIGHTNING COUNT HAS DIMINSHED.
LOCATIONS IMPACTED INCLUDE...
WAVERLY...ERIN AND TENNESSEE RIDGE.
LAT...LON 3637 8804 3636 8799 3635 8798 3636 8796
3635 8793 3633 8788 3634 8781 3631 8764
3607 8774 3620 8810
TIME...MOT...LOC 1901Z 286DEG 12KT 3624 8788
$$
BOYD326
WWUS54 KOHX 171921
SVSOHX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NASHVILLE TN
221 PM CDT FRI JUN 17 2011
TNC005-083-085-171931-
/O.CAN.KOHX.SV.W.0295.000000T0000Z-110617T1945Z/
HOUSTON TN-BENTON TN-HUMPHREYS TN-
221 PM CDT FRI JUN 17 2011
...THE SEVERE THUNDERSTORM WARNING FOR NORTHWESTERN HUMPHREYS...
NORTHEASTERN BENTON AND WESTERN HOUSTON COUNTIES IS CANCELLED...
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSES AN IMMEDIATE THREAT TO LIFE OR PROPERTY.
THE STORM OVER SOUTHERN STEWART COUNTY LIKELY CONTAINS SMALL HAIL
AND WIND GUSTS TO 35 MPH. WILL CONTINUE TO MONITOR.
LAT...LON 3637 8804 3636 8799 3635 8798 3636 8796
3635 8793 3633 8788 3634 8781 3631 8764
3607 8774 3620 8810
TIME...MOT...LOC 1921Z 286DEG 12KT 3622 8780
$$
BOYDWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Nashville, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 17, 12:42 PM CDT, 1 hour earlier.
Area forecast discussion, Jun 17, 12:42 PM CDT, 1 hour before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NASHVILLE TN 1242 PM CDT FRI JUN 17 2011 .UPDATE...FOR 17/18Z AVIATION FORECAST && .AVIATION... ISOLATED SHOWERS/TSTMS IN NORTHWEST MIDDLE TENNESSEE HAVE BEEN GENERALLY DIMINISHING. BASICALLY LOOKING AT VFR THROUGH A GOOD PART OF THE FORECAST PERIOD WITH ISOLATED TO SCATTERED AFTERNOON CONVECTION TODAY. I THINK THERE IS A BETTER CHANCE OF CONVECTION IN MID STATE TONIGHT (NOCTURNAL) FROM 18/06Z THROUGH ABOUT 18/12Z AS UPPER DISTURBANCE TRAVERSES THE AREA. ITS BEEN REALLY DIFFICULT TO TIME SHOWERS/TSTMS AS AIR MASS IS JUICED UP AND MCV'S SEEM TO RUN IN ABOUT ANY DIRECTION THEY CHOOSE. BOYD && .PREV DISCUSSION... /ISSUED 708 AM CDT FRI JUN 17 2011/ UPDATE...FOR 12Z TAFS. AVIATION... AREA OF LIGHT RAIN OVER EASTERN COUNTIES WILL OCNLY IMPACT KCSV THIS MORNING. LARGE AREA OF SHOWERS/TSTORMS OVER WESTERN TN WILL CONTINUE MOVING SOUTHEASTWARD THIS MORNING. EXPECT MUCH OF THIS ACTIVITY TO REMAIN JUST SW OF KBNA BUT WILL NEED TO INCLUDE VCTS THERE MUCH OF THE DAY. SOME SOUTH WINDS AT BOTH SITES TODAY BUT THESE WILL SLACK OFF THIS EVENING. GENERALLY VFR OVERNIGHT AT BOTH SITES ALTHOUGH DO EXPECT SOME POTENTIAL FOR SHOWERS AND ISOLATED TSTORMS. PREV DISCUSSION... /ISSUED 359 AM CDT FRI JUN 17 2011/ UPDATE... WL KEEP POPS IN THE SCATTERED CAT TDAY. PREV DISCUSSION... /ISSUED 346 AM CDT FRI JUN 17 2011/ SHORT TERM (THRU SUN)... WARM FRONT AND MOISTER AIR HELPED DEVELOP A LINE OF STORMS IN S MID TN AROUND MIDNIGHT. LINE HAS WEAKENED WITH NO SEVERE WEATHER REPORTS IN MID TN OVERNIGHT. NEXT ORGANIZED AREA OF STORMS IN MO BOOTHEEL-W TN ASSOC W/H5 S/W TROF. SYSTEM WL BRING NEXT ROUND OF SHOWERS AND THUNDERSTORMS INTO MID TN THIS MORNING. HEATING WL HELP DRIVE ISOLATED STR-SVR STORMS THIS AFTERNOON. AS FOR POPS...NAM12 LOOKED BEST W/LIKELY MOST OF THE AREA. SYSTEMS ROTATING AROUND WARM RIDGE WL KEEP A CHANCE OF STORMS ACR MID TN TNGT-SAT. COVERAGE OF STORMS LOOKS SCATTERED TO ISOLATED SOUTH ON SAT. DEEP MOISTURE GRADUALLY SHIFTS EAST WITH ISO STORMS INTO SUNDAY. ISO STR-SVR STORMS POSSIBLE IN AFTN HEAT TDAY-SAT-SUN. LONG TERM (MON-THU)... WARMER AND DRIER AIR ON TAP FOR THE FIRST PART OF THE WORK WEEK. THEN A FRNT BDRY DROPS SOUTH ACR THE OH VLY WED INTO MID TN THU. NEXT CHANCE OF STORMS WED-THU NGT. TEMPS NOT AS HOT WITH RAIN CHC WED-THU. && .OHX WATCHES/WARNINGS/ADVISORIES... NONE. && 01
Hazardous weather outlook, Jun 17, 5:10 AM CDT, 8 hours 32 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NASHVILLE TN 510 AM CDT FRI JUN 17 2011 TNZ005>011-022>034-056>066-075-077>080-093>095-181015- STEWART-MONTGOMERY-ROBERTSON-SUMNER-MACON-CLAY-PICKETT-BENTON- HOUSTON-HUMPHREYS-DICKSON-CHEATHAM-DAVIDSON-WILSON-TROUSDALE- SMITH-JACKSON-PUTNAM-OVERTON-FENTRESS-PERRY-HICKMAN-LEWIS- WILLIAMSON-MAURY-MARSHALL-RUTHERFORD-CANNON-DE KALB-WHITE- CUMBERLAND-BEDFORD-COFFEE-WARREN-GRUNDY-VAN BUREN-WAYNE-LAWRENCE- GILES- 510 AM CDT FRI JUN 17 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR MIDDLE TENNESSEE. .DAY ONE...TODAY AND TONIGHT... THUNDERSTORMS WILL BE SCATTERED ACROSS THE MID STATE TODAY AND TONIGHT. MOST OF THE STORMS WILL BE BRIEF AND WEAK BUT A FEW STRONG ONES ARE POSSIBLE. THE STRONGEST STORMS WILL PRODUCE GUSTY WINDS TO 45 MPH AND SMALL HAIL. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER CALL TO ACTION STATEMENT... EVEN THOUGH ANY SEVERE THUNDERSTORMS ARE EXPECTED TO BE BRIEF AND ISOLATED...SPOTTERS ARE ENCOURAGED TO CLOSELY MONITOR WEATHER CONDITIONS AND BE PREPARED TO CALL IN ANYTHING REACHING REPORTING CRITERIA. SPOTTER THUNDERSTORM REPORTING CRITERIA... TORNADO FUNNEL CLOUD FLOODING HAIL >= 1/2 INCH WINDS > 50 MPH (MEASURED) STRUCTURAL DAMAGE TREES OR POWER LINES DOWN
In the hours before
Special weather statement, Jun 17, 11:05 AM CDT, 2 hours 37 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NASHVILLE TN 1105 AM CDT FRI JUN 17 2011 TNZ006-171630- MONTGOMERY- 1105 AM CDT FRI JUN 17 2011 ...SIGNIFICANT WEATHER ADVISORY FOR MONTGOMERY COUNTY... AT 1100 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 8 MILES WEST OF CLARKSVILLE...MOVING SOUTHEAST AT 25 MPH. HALF INCH SIZE HAIL...AND WINDS 30 TO 40 MPH ARE EXPECTED WITH THIS STORM. BOYD
Special weather statement, Jun 17, 11:46 AM CDT, 1 hour 56 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NASHVILLE TN 1146 AM CDT FRI JUN 17 2011 TNZ006-025-026-171745- CHEATHAM-DICKSON-MONTGOMERY- 1146 AM CDT FRI JUN 17 2011 ...SIGNIFICANT WEATHER ADVISORY FOR CHEATHAM...DICKSON AND MONTGOMERY COUNTIES... AT 1140 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 7 MILES SOUTHWEST OF CLARKSVILLE...MOVING SOUTHEAST AT 15 MPH. HALF INCH SIZE HAIL...AND WINDS 30 TO 40 MPH ARE EXPECTED WITH THIS STORM. FREQUENT CLOUD TO GROUND LIGHTNING STRIKES CAN ALSO BE EXPECTED WITH THIS STORM. BOYD
Special weather statement, Jun 17, 1:28 PM CDT, 14 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NASHVILLE TN 128 PM CDT FRI JUN 17 2011 TNZ005-022>024-171930- BENTON-HOUSTON-HUMPHREYS-STEWART- 128 PM CDT FRI JUN 17 2011 ...SIGNIFICANT WEATHER ADVISORY FOR BENTON...HOUSTON...HUMPHREYS AND STEWART COUNTIES... AT 124 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR SPRINGVILLE...OR 11 MILES EASTSOUTHEAST OF PARIS...MOVING SOUTHEAST AT 15 MPH. SPOTTER REPORTED PEA SIZED HAIL. WINDS 30 TO 40 MPH ARE EXPECTED WITH THIS STORM ALONG WITH PEA SIZED HAIL. BOYD
The office that day
Everything else NWS Nashville, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 16, 9:15 PM CDT | Severe Thunderstorm Warning | OHX | Benton, Humphreys, Perry | 30 min |
| Jun 16, 9:51 PM CDT | Severe Thunderstorm Warning | OHX | Perry, Wayne | 11 min |
| Jun 16, 9:58 PM CDT | Severe Thunderstorm Warning | OHX | Wayne | 15 min |
Nearby
Severe Thunderstorm Warnings in Tennessee, 2011Every severe thunderstorm warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.